SciELO - Scientific Electronic Library Online

 
vol.62 número2AFreqüência da neuropatia periférica no Brasil em um grupo de pacientes HIV positivoO papel da apoptose, do índice de proliferação celular, bcl-2 e p53 no prognóstico dos glioblastomas índice de autoresíndice de assuntospesquisa de artigos
Home Pagelista alfabética de periódicos  

Arquivos de Neuro-Psiquiatria

versão impressa ISSN 0004-282X

Resumo

CARVALHO, Alzira A. Siqueira; LIMA, Ürsula Waleska Poti  e  VALIENTE, Raul Alberto. Statin and fibrate associed myopathy: study of eight patients. Arq. Neuro-Psiquiatr. [online]. 2004, vol.62, n.2a, pp. 257-261. ISSN 0004-282X.  http://dx.doi.org/10.1590/S0004-282X2004000200013.

Lipid-lowering drugs have been occasionally associated with neuromuscular symptoms and muscle biopsy changes. We reported the clinical course and the muscle biopsy in eight patients with hyperlipoproteinemia, treated with lipid -lowering drugs (statins/fibrates). Five patients had myalgias while; in two cases there was proximal muscle weakness. All patients became asymptomatic after the withdrawal of the drug, although creatine kinase remained elevated. We performed muscle biopsy in six cases from three months to two years after suspension of the drug. We found variation in fibers diameters in all cases, with necrosis of fibers in five cases, inflammatory infiltration in one case, the presence of vacuolated fiber in one patient and ragged-red fibers in three subjects. We concluded that although the muscle biopsy findings were not specific, the prolonged use of statins and or fibrates might induce a chronic myopathy even in the absence of symptoms.

Palavras-chave : statins; fibrates; myopathy; muscle biopsy; creatine kinase.

        · resumo em Português     · texto em Inglês     · pdf em Inglês